Advanced Search
Article Contents
Article Contents

Riemann problems with non--local point constraints and capacity drop

Abstract Related Papers Cited by
  • In the present note we discuss in details the Riemann problem for a one-dimensional hyperbolic conservation law subject to a point constraint. We investigate how the regularity of the constraint operator impacts the well--posedness of the problem, namely in the case, relevant for numerical applications, of a discretized exit capacity. We devote particular attention to the case in which the constraint is given by a non--local operator depending on the solution itself. We provide several explicit examples.
        We also give the detailed proof of some results announced in the paper [Andreianov, Donadello, Rosini, Crowd dynamics and conservation laws with nonlocal constraints and capacity drop], which is devoted to existence and stability for a more general class of Cauchy problems subject to Lipschitz continuous non--local point constraints.
    Mathematics Subject Classification: Primary: 35L65, 90B20.


    \begin{equation} \\ \end{equation}
  • [1]

    D. Amadori and W. Shen, An integro-differential conservation law arising in a model of granular flow, J. Hyperbolic Differ. Equ., 9 (2012), 105-131.doi: 10.1142/S0219891612500038.


    B. Andreianov, C. Donadello, U. Razafison and M. D. Rosini, Numerical simulations for conservation laws with non-local point constraints in crowd dynamics, In preparation, 2014.


    B. Andreianov, P. Goatin and N. Seguin, Finite volume schemes for locally constrained conservation laws, Numerische Mathematik, 115 (2010), 609-645.doi: 10.1007/s00211-009-0286-7.


    B. Andreianov, C. Donadello and M. D. Rosini, Crowd dynamics and conservation laws with nonlocal constraints and capacity drop, Mathematical Models and Methods in Applied Sciences, 24 (2014), 2685-2722.doi: 10.1142/S0218202514500341.


    A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, 20, Oxford University Press, Oxford, 2000.


    E. M. Cepolina, Phased evacuation: An optimisation model which takes into account the capacity drop phenomenon in pedestrian flows, Fire Safety Journal, 44 (2009), 532-544.doi: 10.1016/j.firesaf.2008.11.002.


    R. M. Colombo and P. Goatin, A well posed conservation law with a variable unilateral constraint, J. Differential Equations, 234 (2007), 654-675.doi: 10.1016/j.jde.2006.10.014.


    R. M. Colombo and F. S. Priuli, Characterization of Riemann solvers for the two phase p-system, Comm. Partial Differential Equations, 28 (2003), 1371-1389.doi: 10.1081/PDE-120024372.


    R. M. Colombo and M. D. Rosini, Pedestrian flows and non-classical shocks, Math. Methods Appl. Sci., 28 (2005), 1553-1567.doi: 10.1002/mma.624.


    R. M. Colombo and M. D. Rosini, Existence of nonclassical solutions in a Pedestrian flow model, Nonlinear Analysis: Real World Applications, 10 (2009), 2716-2728.doi: 10.1016/j.nonrwa.2008.08.002.


    C. M. Dafermos, Polygonal approximations of solutions of the initial value problem for a conservation law, J. Math. Anal. Appl., 38 (1972), 33-41.doi: 10.1016/0022-247X(72)90114-X.


    C. M. Dafermos, Hyperbolic Conservation Laws in Continuum Physics, Grundlehren der Mathematischen Wissenschaften, 325, Springer-Verlag, Berlin, 2000.doi: 10.1007/3-540-29089-3_14.


    C. M. Dafermos and L. Hsiao, Hyperbolic systems and balance laws with inhomogeneity and dissipation, Indiana Univ. Math. J., 31 (1982), 471-491.doi: 10.1512/iumj.1982.31.31039.


    N. El-Khatib, P. Goatin and M. D. Rosini, On entropy weak solutions of Hughes' model for pedestrian motion, Zeitschrift für angewandte Mathematik und Physik, 64 (2013), 223-251.doi: 10.1007/s00033-012-0232-x.


    E. Godlewski and P.-A. Raviart, Numerical Approximation of Hyperbolic Systems of Conservation Laws, Applied Mathematical Sciences, 18, Springer-Verlag, New York, 1996.doi: 10.1007/978-1-4612-0713-9.


    E. Isaacson and B. Temple, Convergence of the $2\times 2$ Godunov method for a general resonant nonlinear balance law, SIAM J. Appl. Math., 55 (1995), 625-640.doi: 10.1137/S0036139992240711.


    S. N. Kružhkov, First order quasilinear equations with several independent variables, Mat. Sb. (N.S.), 81 (1970), 228-255.


    P. G. Lefloch, Hyperbolic Systems of Conservation Laws, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2002.doi: 10.1007/978-3-0348-8150-0.


    R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002.doi: 10.1017/CBO9780511791253.


    M. Lighthill and G. Whitham, On kinematic waves. II. A theory of traffic flow on long crowded roads, Proc. Roy. Soc. London. Ser. A., 229 (1955), 317-345.doi: 10.1098/rspa.1955.0089.


    E. Y. Panov, Existence of strong traces for quasi-solutions of multidimensional conservation laws, J. Hyperbolic Differ. Equ., 4 (2007), 729-770.doi: 10.1142/S0219891607001343.


    P. Richards, Shock waves on the highway, Operations Res., 4 (1956), 42-51.doi: 10.1287/opre.4.1.42.


    M. D. Rosini, Nonclassical interactions portrait in a macroscopic pedestrian flow model, J. Differential Equations, 246 (2009), 408-427.doi: 10.1016/j.jde.2008.03.018.


    A. Vasseur, Strong traces for solutions of multidimensional scalar conservation laws, Arch. Ration. Mech. Anal., 160 (2001), 181-193.doi: 10.1007/s002050100157.

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(31) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint